CSN Login
Members Online: 11

ankle swelling?

tenten
Posts: 18
Joined: Jul 2005

My dad just had radio surgery for a recurrent leison of a LC metastisis in his brain. Drs. put him on dexamethazone which they are weaning him off now. He also started Tarceva. He feels ok except or the fact that his ankles and feet are extremely swollen (3x their normal size!) He is taking a water pill on and off , but they make him feel dizzy. He puts his feet up often during the day... the swelling is really not going down. Could it be his meds? Any with this reaction after radio surgery? Tarceva? Dexamethazone? Thanks for your help.

reinstones1's picture
reinstones1
Posts: 92
Joined: Feb 2006

I'm not saying this is what it is, but it IS a possibility. . . my Mom was diagnosed with NSCLC in 12/05, and had surgery (not "radio" surgery-- I don't even know what that is?) in January. After her surgery, her feet and ankles started to swell. . . . the swelling moved up her legs to her knees, and her legs were extremely painful. Many doctors were willing to dismiss it as a side effect of cancer. . . but my Mom insisted on more attention than that and finally got an ultrasound of her legs. . . and they found blood clots. So a very potentially serious situation that would not have gone away on its own. She's been on blood thinners since that time, and also wears compression stockings, and her legs are in much better shape 3 months later.

She was also given Lasix (a diuretic), but because the problem was CIRCULATORY, Lasix did nothing. If his swelling is not going down, insist on being seen again, and talk to them about the possibility of blood clots. Good luck.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network